MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DURA DURATION A/P TIB LG 9; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH DURA DURATION A/P TIB LG 9; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 6642-1-809
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "(revision due to) wear of tibial bearing component.Stiff knee - left".
 
Event or Problem Description
As reported: "[revision due to] wear of tibial bearing component.Stiff knee - left".Update on 16 july, 2019: the operative report notes, ¿there was near wear-through both medially and laterally on the tibial plastic¿.The insert was changed to a new ap lipped large 9mm duracon insert and the patellar component was changed to a 36 x3 symmetrical cemented component." the medical review concluded that "after more than twenty-two years in situ with polyethylene inserts available at that time, insert wear is not unexpected.There is no indication this late clinical event was related to factors associated with faulty component design, manufacturing or materials.".
 
Additional Manufacturer Narrative
An event regarding wear and rom involving a duracon insert was reported.Medical review confirmed wear however there was no confirmation of range of motion issues.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: after more than twenty-two years in situ with polyethylene inserts available at that time, insert wear is not unexpected.There is no indication this late clinical event was related to factors associated with faulty component design, manufacturing or materials.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: the medical review concluded the following: after more than twenty-two years in situ with polyethylene inserts available at that time, insert wear is not unexpected.There is no indication this late clinical event was related to factors associated with faulty component design, manufacturing or materials.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DURA DURATION A/P TIB LG 9
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8703828
Report Number0002249697-2019-02272
Device Sequence Number2386439
Product Code MBH
UDI-Device Identifier04546540318213
UDI-Public04546540318213
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K032163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1997
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6642-1-809
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight213